Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Even quadratic forms with cube-free discriminant


Author: Donald G. James
Journal: Proc. Amer. Math. Soc. 106 (1989), 73-79
MSC: Primary 11E12
DOI: https://doi.org/10.1090/S0002-9939-1989-0955998-5
MathSciNet review: 955998
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A formula is given for the number of genera of even lattices with rank $ n$, signature $ s$, and discriminant $ {( - 1)^{(n - s)/2}}{d^2}D$, when $ dD$ is odd and square-free. In the indefinite case, an orthogonal splitting of these lattices into simple components is also determined.


References [Enhancements On Off] (What's this?)

  • [1] J. W. S. Cassels, Rational quadratic forms, Academic Press, London, 1978. MR 522835 (80m:10019)
  • [2] K. S. Chang, Diskriminanten und Signaturen gerader quadratischer Formen, Arch. Math. 21 (1970), 59-65. MR 0268122 (42:3021)
  • [3] L. J. Gerstein, Splitting quadratic forms over integers of global fields, Amer. J. Math. 91 (1972), 106-134. MR 0240052 (39:1406)
  • [4] -, Orthogonal splitting and class numbers of quadratic forms, J. Number Theory 5 (1973), 332-338. MR 0325535 (48:3882)
  • [5] D. G. James, Orthogonal decompositions of indefinite quadratic forms, Rocky Mountain J. Math. (to appear). MR 1043245 (91b:11032)
  • [6] M. Kneser, Klassenzahlen indefiniter quadratischer Formen in drei oder mehr Veränderlichen, Arch. Math. 7 (1956), 323-332. MR 0082514 (18:562f)
  • [7] O. T. O'Meara, Introduction to quadratic forms, Springer-Verlag, New York, 1963.
  • [8] G. L. Watson, Integral quadratic forms, Cambridge University Press, London, 1960. MR 0118704 (22:9475)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11E12

Retrieve articles in all journals with MSC: 11E12


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0955998-5
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society